Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 437, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 18, 2005, 3:34 PM CDT for Rock County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2005, 3:34 PM CDT (20:34 UTC)
- Expired
- Sep 18, 2005, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 182035 SVRLBF NEC149-182115- /O.NEW.KLBF.SV.W.0437.050918T2034Z-050918T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT SUN SEP 18 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL ROCK COUNTY...OR ABOUT 22 MILES SOUTH OF BASSETT...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL ROCK COUNTY AT 350 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4221 9964 4221 9925 4254 9925 4253 9965 $$ JMC
1 follow-up statement
000 WWUS53 KLBF 182054 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT SUN SEP 18 2005 NEC149-182115- /O.CON.KLBF.SV.W.0437.000000T0000Z-050918T2115Z/ ROCK NE- 354 PM CDT SUN SEP 18 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR CENTRAL ROCK COUNTY... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL ROCK COUNTY...OR ABOUT 18 MILES SOUTH OF BASSETT...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN ROCK COUNTY AT 410 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4222 9963 4221 9925 4254 9925 4253 9965 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:50 AM CDT, 11 hours 44 minutes earlier.
Area forecast discussion, Sep 18, 3:50 AM CDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 AM CDT SUN SEP 18 2005 .DISCUSSION... MAIN FOCUS CONCERNS NEXT 24 HOURS AND POSSIBILITY OF SEVERE WEATHER. SURFACE COLD FRONT MOVING ACROSS THE FORECAST AREA ATTM WITH VTN/TIF/OGA ALL REPORTING N/NW WINDS LAST HOUR. MEANWHILE 60+ TDS CONTINUE TO SURGE NORTHWARD OUT OF KS INTO S CENTRAL AND SW NEB. WITH THE INCREASE IN LOW LEVEL MOISTURE HAS COME THE DEVELOPMENT OF BR. THIS TREND IS EXPECTED TO CONTINUE UNTIL SUNRISE WHEN THE BR WILL LIFT INTO A LAYER OF STRATUS. NAM AND GFS SUGGESTING THIS SCENARIO HOWEVER PLACEMENT BETWEEN THE TWO IS DIFFERENT. COMPARING SURFACE TDS AND MODEL EXPECTED VALUES...HAVE SIDED CLOSER WITH THE MORE ACCURATE NAM AND A WESTWARD LOCATION OF THE STRATUS. EXPECT THE STRATUS TO TAKE ITS TIME DISAPPEARING WHICH WILL BE A BLESSING IN DISGUISE. BOTH MODELS DEVELOP A VERY UNSTABLE AND EXPLOSIVE ENVIRONMENT BY MID TO LATE AFTERNOON ACROSS CENTRAL AND EASTERN NEBRASKA AS UPPER LEVEL SUPPORT ARRIVES. CURRENT THOUGHT IS TSRA WILL GET GOING ACROSS N CENTRAL AND SPREAD E. THERE IS ALSO A GOOD CHANCE THAT THE THUNDERSTORMS WILL BECOME SEVERE BEFORE MOVING EAST. SWODY1 HAS MODERATE RISK JUST TO THE EAST AND IF STRATUS ERODES QUICKLY...MAY SEE A SLIGHT WESTWARD MOVEMENT OF THIS AREA AS THE DAY PROGRESS. TONIGHT A SMALL CHANCE THAT THE COLD POOL ASSOCIATED WITH THE EASTERN EDGE OF THE HIGH PRESSURE MOVING IN BEHIND THE TROUGH MAY CREATE JUST ENOUGH LIFT FOR A FEW ISOLATED SHOWERS OR THUNDERSTORMS. CONFIDENCE LOW AS THE NAM IS THE ONLY MODEL SUGGESTING THIS SCENARIO...HOWEVER HAVING SEEN THIS HAPPEN MANY TIMES...I CAN NOT IGNORE. TOMORROW MORNING EXPECT CLEAR SKIES TO OVERCOME THE ENTIRE REGION WITH A VERY PLEASANT START TO THE WORK WEEK. RIDGE DEVELOPS ACROSS THE SOUTH AND WILL KEEP MOST OF THE AREA DRY AND ABOVE NORMAL. LATEST GFS ATTEMPTS TO BREAK DOWN THE RIDGE LATE IN THE WEEK...BUT WILL NOT ADD POPS YET AS THIS IS THE FIRST STRONG SIGNAL OF THIS. WILL CONTINUE TO WATCH AND MAY ADD LATER ON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && MASEK
Hazardous weather outlook, Sep 18, 2:57 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT SUN SEP 18 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-192000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 257 PM CDT SUN SEP 18 2005 /157 PM MDT SUN SEP 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. COVERAGE IS EXPECTED TO BE SCATTERED EAST OF HIGHWAY 83...AND ISOLATED WEST. THE MAIN THREATS FROM STORMS THAT DO DEVELOP WILL BE FROM LARGE HAIL AND DAMAGING WINDS...HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST STORMS...MOST LIKELY EAST OF A LINE FROM BASSETT TO COMSTOCK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT AND FRIDAY NIGHT...MAINLY NORTH OF HIGHWAY 2. THUNDERSTORMS ARE POSSIBLE EAST OF HIGHWAY 83 ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:15 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 45 min |
| Sep 18, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Sep 18, 4:56 PM CDT | Tornado Warning | LBF | Rock | 34 min |
| Sep 18, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Sep 18, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Sep 18, 6:31 PM CDT | Tornado Warning | LBF | Holt | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.